Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with acute hepatitis b. Will this cause any change in menstrual cycle?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi I was diagnosed with acute hepatitis b last month.Is having that can cause changes in my menstrual cycle???
Posted Thu, 13 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Ram Choudhary 15 minutes later
welcome to healthcare magic.
Hepatitis b is a viral disease which affects the liver and can cause liver failure when very severe and can cause failure of calculation and hence increased bleeding. It impairs metabolism of estrogen so irregularity of cycle as well. But if your liver function tests are okay then it is not a cause for irregular menses.
You should visit your gynecologist in that case.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Diagnosed with acute hepatitis b. Will this cause any change in menstrual cycle? 8 minutes later
My liver function is not back to normal as far as I know. My period is a week late and pregnancy test is negative
Answered by Dr. Ram Choudhary 14 hours later
Welcome back to Healthcare Magic Physician's Desk!
If your liver function is deranged then you should undergo an ultrasound whole abdomen to check the liver and also get the serum levels of albumin and get PT test. Consult a gastroenterologist of your locality because acute hepatitis B with significant activity should be treated with antiviral medication. Your menses may be delayed due to this but I would suggest you to get serum beta-hCG levels also which are more sensitive.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor